Maryland, 2003Flash Flood in Maryland, September 19, 2003
September 19, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 18, 8:05 PM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 18, 8:05 PM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
905 PM EDT THU SEP 18 2003
SEND OUT UPDATE TO CLEAN UP WORDING FOR OVERNIGHT PERIOD. REST OF
FORECAST IS IN LINE WITH CURRENT TREND.
.PBZ...
MD...HIGH WIND WARNING FOR TONIGHT FOR ZONE MDZ001.
FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY FOR
ZONE MDZ001.
OH...FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY
FOR ZONES OHZ040>041...OHZ049>050...OHZ059...OHZ069.
WIND ADVISORY FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050...
OHZ057>059...OHZ068>069.
PA...HIGH WIND WARNING FOR TONIGHT FOR ZONES PAZ016...PAZ023...
PAZ030...PAZ032.
FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY FOR
ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WIND ADVISORY FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>015...
PAZ020>022...PAZ029...PAZ031.
WV...HIGH WIND WARNING FOR TONIGHT FOR ZONES WVZ023...WVZ041.
FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY FOR
ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
WIND ADVISORY FOR TONIGHT FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
Hazardous weather outlook, Sep 18, 5:15 AM EST, 20 hours before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-181000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 AM EDT THU SEP 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED TODAY. A FLOOD WATCH WILL BE IN
EFFECT LATER TONIGHT FOR MUCH OF EAST CENTRAL OHIO...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
ALSO A WIND ADVISORY WILL BE IN EFFECT LATER TONIGHT FOR MUCH OF
SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND EXTREME EAST
CENTRAL OHIO. A HIGH WIND WARNING WILL BE IN EFFECT LATER TONIGHT
FOR JEFFERSON...INDIANA...WESTMORELAND AND FAYETTE COUNTIES OF
SOUTHWESTERN PENNSYLVANIA...PARTS OF NORTHERN WEST VIRGINIA...AND
GARRETT COUNTY MARYLAND.
.DAYS TWO THROUGH SEVEN...
A FLOOD WATCH WILL REMAIN IN EFFECT TIL NOON FRIDAY FOR MUCH OF EAST
CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND. ALSO A WIND ADVISORY WILL REMAIN IN EFFECT
FOR MUCH OF SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND
EXTREME EAST CENTRAL OHIO TIL 10 PM FRIDAY. A HIGH WIND WARNING WILL
REMAIN IN EFFECT TIL 10 PM FRIDAY FOR
JEFFERSON...INDIANA...WESTMORELAND AND FAYETTE COUNTIES OF
SOUTHWESTERN PENNSYLVANIA...PARTS OF NORTHERN WEST VIRGINIA...AND
GARRETT COUNTY MARYLAND.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE TODAY INTO TOMORROW.
In the hours before
Local storm report, Sep 19, 12:10 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
110 AM EDT FRI SEP 19 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM REPUBLIC PA WIND DAMAGE
09/19/03 FAYETTE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
1230 AM OAKLAND MD WIND DAMAGE
09/19/03 GARRETT TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0100 AM BROCKWAY PA WIND DAMAGE
09/19/03 JEFFERSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT
1100 PM ROWLESBURG WV WIND DAMAGE
09/18/03 PRESTON TREES DOWN. REPORTED BY
LAW ENFORCEMENT
1100 PM PARSONS WV WIND DAMAGE
09/18/03 TUCKER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
1230 AM COUNTYWIDE PA WIND DAMAGE
09/19/03 WESTMORELAND TREES AND POWER LINES DOWN
NORTHERN AND WESTERN PART
OF COUNTY. REPORTED BY LAW
ENFORCEMENT.Special weather statement, Sep 19, 12:47 AM EST, 28 minutes before
PAZ030-032-190700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
147 AM EDT FRI SEP 19 2003
...HEAVY RAIN WILL MOVE ACROSS THE REGION...
AN AREA OF HEAVY RAIN WILL MOVE WESTWARD INTO FAYETTE AND
WESTMORELAND COUNTIES THROUGH 3 AM. RADAR ESTIMATES THAT OVER AN INCH
OF RAIN HAS ALREADY FALLEN OVER THE RIDGES SO FAR. ADDITIONAL
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE ACROSS
FAYETTE AND WESTMORELAND COUNTIES DURING THE NEXT FEW HOURS.
WIND GUSTS UP TO 50 MPH ARE ALSO POSSIBLE AND MAY BRING DOWN LARGE
TREE LIMBS AND CAUSE POWER OUTAGES. MOTORISTS SHOULD BE ALERT FOR
PONDING OF WATER...REDUCED VISIBILITY AND POSSIBLE DEBRIS ON ROADS.
Flash Flood, Garrett
- When
- September 19, 1:15 AM EST to 4:15 AM EST
- Where
- Garrett County, Oakland
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.529, -79.274 (the zone’s center; the record gives no point)
After nearly 6 inches of rain, streams overflowed and flooded many roads around Oakland.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Texas, September 19 to 30, 2003$1.9 million · 3 events
- High Wind in New York, September 19, 2003$850,000 · 50 kt wind · 18 events
- High Wind in Pennsylvania, September 19, 2003$350,000 · 50 kt wind · 7 events
- High Wind in Vermont, September 19, 2003$30,000 · 1 event
- Flash Flooding in Texas, September 19, 2003$25,000 · 4 events
- High Wind in Vermont, September 19, 2003$20,000 · 2 events
- High Wind in Vermont, September 19, 2003$20,000 · 2 events
- High Wind in Vermont, September 19, 2003$20,000 · 1 event
- Flooding in Virginia, September 19 to 20, 20033 events
- Flash Flooding in West Virginia, September 19, 2003$3,000 · 2 events
- Flooding in Virginia, September 19 to 20, 2003$3,000 · 2 events
- High Wind in New York, September 19, 2003$10,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374123.